[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.204.247.205. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 13, 1935

RAPIDLY DEVELOPING CATARACT AFTER DINITROPHENOL

JAMA. 1935;105(2):108. doi:10.1001/jama.1935.02760280020007

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Dinitrophenol has been demonstrated to be a marked metabolic stimulant and as such has been recommended as an aid in the treatment of obesity. Extensive animal experimentation and a carefully controlled series of clinical cases convinced Dr. M. L. Tainter and his co-workers that dinitrophenol in proper dosage and properly controlled produced no deleterious effect on the human organism.

A few cases have appeared in the literature in which death occurred after the ingestion of dinitrophenol, but in these cases there had been excessive dosage or the drug had been continued after the appearance of some complicating condition. At the present time, dinitrophenol is quite generally accepted as an adjunct in the treatment of obesity, although among the more conservative it is used cautiously and with a certain degree of fear.

I myself have used it in several cases and with satisfactory results. However, in the last two weeks I

First Page Preview View Large
First page PDF preview
First page PDF preview
×